Alert archive / Florida / High Surf Advisories in 2008
High Surf Advisory 3, NWS Jacksonville, FL
NWS Jacksonville, FL issued this high surf advisory at Oct 23, 2008, 3:06 AM EDT for Flagler County, Nassau County, Florida; Camden County, Glynn County, Georgia. It took effect at Oct 23, 2008, 2:00 PM EDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2008, 3:06 AM EDT (07:06 UTC)
- In effect from
- Oct 23, 2008, 2:00 PM EDT
- Expired
- Oct 25, 2008, 2:00 AM EDT
- In force
- 36 hr
- Issued by
- NWS Jacksonville, FL
Counties Flagler County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA
The radar
The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this high surf advisory went out at Oct 22, 3:06 PM EDT, 12 hours earlier.
Area forecast discussion, Oct 22, 3:06 PM EDT, 12 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
306 PM EDT WED OCT 22 2008
.SHORT TERM...1035+ MB SURFACE HIGH IS CURRENTLY POSITIONED OVER
EASTERN CANADA WITH EXPANSIVE RIDGE AXIS EXTENDING SOUTHWARD
TOWARDS THE NORTHERN FLORIDA PENINSULA. WEDGE OF STRONG NORTHERLY
WINDS CURRENTLY PRESSING SOUTHWARD OVER THE SOUTHEAST ATLANTIC
COAST WITH COASTAL STATIONS REPORTING SUSTAINED WINDS AROUND 15
MPH WITH GUSTS TO 25 MPH. COASTAL CONVERGENCE HAS ALSO ESTABLISHED
OVER OUR COASTAL SECTIONS AND SATELLITE IMAGERY SHOWS CU FIELD
EXPANDING SOUTHWESTWARD ACROSS JAX CWA. VERY DRY CONDITIONS EXIST
IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE AND DOPPLER RADARS
CURRENTLY DO NOT DEPICT SHOWER ACTIVITY.
CONDITIONS ARE FORECAST TO DETERIORATE THROUGH FRIDAY AS AFOREMENTIONED
SURFACE HIGH TRACKS EAST ACROSS THE NEW ENGLAND STATES WHILE DEEPENING
LOW PRESSURE OVER THE CENTRAL ROCKY MOUNTAIN REGION LIFTS EAST. THE
EVOLUTION OF THESE FEATURES WILL LEAD TO DEEPENING EASTERLY /ONSHORE/
FLOW REGIME ACROSS THE LOCAL AREA...WITH INFLUX OF MOISTURE AND
INSTABILITY.
TONIGHT...INCREASING COASTAL CONVERGENCE WILL YIELD ISOLATED SHOWERS
OVER THE COASTAL WATERS...WITH THESE SHOWERS SPREADING ONSHORE
TONIGHT. HAVE INCLUDED SLIGHT CHANCE POPS FOR NORTHEAST FLORIDA
WITH DRY CONDITIONS FOR SOUTHEAST GEORGIA WHERE AS A MORE NORTHERLY
FLOW REGIME WILL LIKELY PRECLUDE SHOWER DEVELOPMENT.
THURSDAY...VIGOROUS LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS WILL
SLOWLY ADVANCE EAST WITH DOWNSTREAM DISTURBANCES TRAVERSING THE
LOCAL AREA. THESE DISTURBANCES WILL INTERACT WITH DEEPENING
EASTERLY FLOW REGIME AND CONTINUATION OF COASTAL CONVERGENCE TO
BRING EXPANSIVE COVERAGE OF SHOWER DEVELOPMENT. HAVE INCLUDED N-S
DISTRIBUTION OF POPS...RANGING FROM AROUND 20 PERCENT FOR OUR
NORTHERN-MOST COUNTIES TO LIKELY POPS FOR MOST NORTHEAST FLORIDA
COUNTIES WHERE DEEPEST MOISTURE AND STRONGEST DYNAMICS WILL CO-
EXIST. HAVE ALSO INCLUDED ISOLATED THUNDERSTORM WORDING FOR
NORTHEAST FLORIDA THURSDAY AFTERNOON DUE TO THE POSSIBILITY OF
ELEVATED THUNDERSTORM DEVELOPMENT WITH STEEPENING LAPSE RATES.
THURSDAY NIGHT...NUMERICAL MODELS ARE IN AGREEMENT THAT VIGOROUS
SHORTWAVE ENERGY TRAVERSING THE GULF OF MEXICO WITH SPAWN SURFACE
LOW PRESSURE OVER THE NORTH-CENTRAL GULF OF MEXICO. THE EVOLUTION
OF THIS LOW WILL FURTHER STRENGTHEN THE ONSHORE GRADIENT ACROSS
THE LOCAL AREA. THIS COMBINED WITH INCREASING DYNAMICS ALOFT AND
IMPRESSIVE ISENTROPIC LIFT WILL SET THE STAGE FOR WIDESPREAD RAINS
ALONG WITH CONTINUATION OF ISOLATED...MAINLY ELEVATED THUNDERSTORM
DEVELOPMENT.
FRIDAY...WETTEST DAY IS EXPECTED AS LOW PRESSURE IS FORECAST TO
MOVE ONSHORE FROM THE GULF OF MEXICO...ADVANCING ACROSS NORTH
FLORIDA. THIS COUPLED WITH STRONG DYNAMICS ALOFT AND DEEP MOISTURE
WILL LIKELY BRING WIDESPREAD SHOWERS ACROSS THE AREA. ADDITIONALLY...
THERE IS THE POTENTIAL FOR STRONG THUNDERSTORM DEVELOPMENT WITH
LOW-LEVEL JET ALIGNING OVER THE AREA WITH AROUND 50 KNOT WINDS AT
850 MB.
FRIDAY NIGHT...CONDITIONS ARE FORECAST TO IMPROVE FROM THE WEST AS
TRAILING EDGE OF SHORTWAVE ENERGY BEGINS TO SHIFT EAST OVER THE
ATLANTIC WATERS ALONG WITH SURFACE LOW DEPARTING EAST. NONETHELESS...
WRAP-AROUND MOISTURE AND ASSOCIATED SHOWER ACTIVITY WILL LIKELY
AFFECT OUR EASTERN ZONES FOR MUCH OF THE NIGHT.
SATURDAY...AS SURFACE LOW DEPARTS FARTHER NORTHEAST...TRAILING
COLD FRONT WILL PUSH ACROSS THE AREA. RAIN WILL LIKELY END WITH
FRONTAL PASSAGE ALONG WITH DIMINISHING CLOUD COVERAGE.
.LONG TERM...COLDEST TEMPS OF THE SEASON ARE EXPECTED AS HIGHLY
AMPLIFIED TROUGH POSITIONS OVER THE EASTERN UNITED STATES WITH
SERIES OF STRONG /COLD/ HIGH PRESSURE SYSTEMS DOMINATING THE AREA...
WITH MORNING LOW IN THE 40S COMMON ACROSS THE INTERIOR. DRY CONDITIONS
ARE ALSO FORECAST THROUGH THE EXTENDED PERIOD
&&
.AVIATION...
VFR CONDITIONS TODAY WILL GIVE WAY TO OCCASIONAL MVFR CEILINGS
FOR THE 2ND HALF OF THIS TAF PERIOD. A DIFFUSE FRONTAL BOUNDARY
HAS DROPPED SOUTH OVER OUR GEORGIA WATERS. STRATOCUMULUS CLOUDS
ARE DEVELOPING ALONG THIS BOUNDARY. STRONG NORTHEAST FLOW BEHIND
IT HAS LED TO AN INCREASE IN CONVERGENCE. THIS CONVERGENCE WILL
CONTINUE TO INCREASE OVERNIGHT AS WINDS INCREASE...THUS CLOUDS
SHOULD CONTINUE TO THICKEN AND LOWER. SOME LIGHT SHOWERS ARE ALSO
POSSIBLE. WINDY CONDITIONS WILL SET IN ON THURSDAY WITH GUSTS UP
TO 30 MPH POSSIBLE.
&&
.MARINE...
CONDITIONS ARE CURRENTLY NOT AT SCA LEVELS BUT THEY ARE EXPECTED
TO RETURN THERE BY THIS EVENING. SCA IS UP FOR ALL WATERS
OVERNIGHT. RED FLAG WATCH HAS BEEN UPGRADED TO A WARNING ACROSS
THE OFFSHORE WATERS ON THURSDAY. FREQUENT GUSTS TO GALE FORCE ARE
EXPECTED. ONLY OCCASIONAL GUSTS TO GALE FORCE ARE EXPECTED OVER
THE NEARSHORE SO MAY NOT NEED GALE WARNING THERE BUT WILL LEAVE
THE WATCH UP FOR ONE MORE CYCLE. CONDITIONS WILL STAY ROUGH
THROUGH FRIDAY WITH IMPROVEMENT EXPECTED ON SATURDAY AS A COLD
FRONT DRIVES EAST OF THE AREA AND WINDS VEER TO THE WEST BEHIND
IT. ROUGH AND ELEVATED SEAS WILL TAKE A LITTLE LONGER TO SUBSIDE.
&&
.COASTAL IMPACTS...
SURF WILL BE ON THE INCREASE TONIGHT AND BREAKERS COULD REACH 7
FT BY THURSDAY AFTERNOON AS WINDS BECOME STRONG OFFSHORE. A HIGH
SURF ADVISORY MAY BE NEEDED AND A DECISION WILL LIKELY BE MADE ON
THE EVENING SHIFT. FORTUNATELY...WE ARE NOT IN ASTRONOMICAL TIDES
SO MINOR FLOODING SHOULD BE AVOIDED. SOME EROSION ON THE OTHER
HAND IS EXPECTED AND COULD BE SIGNIFICANT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 53 72 59 71 / 0 30 70 90
SSI 62 72 66 74 / 10 30 50 80
JAX 62 74 66 75 / 20 50 70 80
SGJ 67 76 71 77 / 20 60 60 80
GNV 61 77 67 78 / 20 70 80 80
OCF 63 78 68 79 / 20 70 80 80
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...GALE WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-ST AUGUSTINE TO
FLAGLER BEACH FL OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT THURSDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 2 AM FRIDAY TO 11 AM EDT SUNDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 8 AM EDT THURSDAY
FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
TO FLAGLER BEACH FL OUT 20 NM.
SMALL CRAFT ADVISORY FROM 2 AM FRIDAY TO 2 AM EDT SATURDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
TO FLAGLER BEACH FL OUT 20 NM.
&&
ZAPPE/SHULER/KERNSHazardous weather outlook, Oct 22, 5:52 AM EDT, 21 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 552 AM EDT WED OCT 22 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 552 AM EDT WED OCT 22 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...A MODERATE RISK OF RIP CURRENTS... EASTERLY SWELLS WILL CONTINUE AN ELEVATED RIP CURRENT RISK AT AREA BEACHES. PLEASE REFER TO THE SURF ZONE FORECAST FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... INCREASING ONSHORE FLOW AND PERSISTENT EASTERLY SWELLS WILL MAINTAIN AN ELEVATED RIP CURRENT RISK OF RIP CURRENTS AT AREA BEACHES THROUGH MUCH OF THIS WEEK. ROUGH AND HIGH SURF CONDITIONS MAY ALSO RESULT IN SOME BEACH EROSION THURSDAY THROUGH FRIDAY. PLEASE REFER TO THE COASTAL HAZARD MESSAGE FOR MORE INFORMATION. RAIN CHANCES AND SURFACE WINDS WILL INCREASE THURSDAY THROUGH FRIDAY AS A FRONTAL SYSTEM AND AREAS OF LOW PRESSURE APPROACH THE AREA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY NIGHT WITH STORM TOTAL RAINFALL AMOUNTS AROUND 2 TO 4 INCHES POSSIBLE IN SOME LOCATIONS. ISOLATED STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG WIND GUSTS WILL BE POSSIBLE ON FRIDAY AND EARLY FRIDAY NIGHT AS THE LOW TRACKS ACROSS THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ENYEDI
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 3:18 AM EDT | Lake Wind Advisory | JAX | Flagler, Nassau | 39 hr |
| Oct 23, 3:18 AM EDT | Wind Advisory | JAX | Flagler, Nassau | 12 hr |
Nearby
High Surf Advisories in Florida, 2008High Surf Advisories in Georgia, 2008Every high surf advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.